Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 5, 2019, 3:03 PM EDT for Jefferson County, Leon County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 3:03 PM EDT (19:03 UTC)
- Expired
- Aug 5, 2019, 3:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:15 PM EDT | TSTM WND DMG | 3 E Lloyd, FL | TREE DOWN ON THE LINES RESULTED IN A POWER OUTAGE ALONG WILD TURKEY RUN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WUUS52 KTAE 051903
SVRTAE
FLC065-073-051945-
/O.NEW.KTAE.SV.W.0201.190805T1903Z-190805T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
303 PM EDT Mon Aug 5 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Jefferson County in Big Bend of Florida...
Eastern Leon County in Big Bend of Florida...
* Until 345 PM EDT.
* At 303 PM EDT, a severe thunderstorm was located near Tallahassee,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monticello, Tallahassee, Florida A And M, Alma, Cody, Tallahassee
Memorial Hosp, Miccosukee, Drifton, Tallahassee Mall, Governors
Square Mall, Lake Miccosukee, Belair, Levy Park, Indian Head Acres,
Chaires Crossroads, Festus, Aucilla, Baum, Lois and Maclay State
Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3058 8362 3055 8364 3055 8367 3054 8367
3054 8370 3052 8371 3052 8373 3043 8372
3038 8376 3039 8379 3038 8381 3036 8381
3033 8427 3061 8433 3064 8430 3067 8402
3065 8362 3064 8360 3058 8360
TIME...MOT...LOC 1903Z 263DEG 22KT 3048 8417
HAIL...<.75IN
WIND...60MPH
$$
98-DICATARINA1 follow-up statement
372
WWUS52 KTAE 051926
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Mon Aug 5 2019
FLC073-051936-
/O.CAN.KTAE.SV.W.0201.000000T0000Z-190805T1945Z/
Leon FL-
326 PM EDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3055 8364 3055 8367 3054 8367 3054 8370
3052 8373 3043 8372 3038 8376 3039 8379
3038 8381 3036 8381 3034 8408 3044 8407
3046 8404 3052 8404 3052 8398 3061 8401
3067 8401 3065 8362 3064 8360 3058 8360
TIME...MOT...LOC 1926Z 263DEG 22KT 3050 8401
$$
FLC065-051945-
/O.CON.KTAE.SV.W.0201.000000T0000Z-190805T1945Z/
Jefferson FL-
326 PM EDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR JEFFERSON COUNTY...
At 326 PM EDT, a severe thunderstorm was located 8 miles west of
Monticello, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monticello, Alma, Fincher, Dills, Cody, Festus, Lamont, Aucilla,
Capps, Lois, Nash, Thomas City, Drifton, Casa Blanco, Jarrott,
Waukeenah, Montivilla, Wacissa, Lloyd and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3055 8364 3055 8367 3054 8367 3054 8370
3052 8373 3043 8372 3038 8376 3039 8379
3038 8381 3036 8381 3034 8408 3044 8407
3046 8404 3052 8404 3052 8398 3061 8401
3067 8401 3065 8362 3064 8360 3058 8360
TIME...MOT...LOC 1926Z 263DEG 22KT 3050 8401
HAIL...<.75IN
WIND...60MPH
$$
98-DICATARINAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:53 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 5, 2:53 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 253 PM EDT Mon Aug 5 2019 .NEAR TERM [Through Tonight]... Shower and thunderstorm activity will gradually decrease through the early evening hours with most of the convective activity dissipated by 0-1Z. Similar to last night, thunderstorms will begin to develop overnight across western portions of our coastal waters. A few HREF ensemble members initiate convective activity around 3-4Z while the majority of the members towards 5-6Z. A few showers and thunderstorms will move onshore during the early morning hours. Although severe weather is not expected, stronger storms that could produce strong gusty winds. Overnight PoPs will be around 40 to 60% off shore, 30 to 50% for counties along the coast and around 20% inland. Min temps will be in the low to mid 70s. .SHORT TERM [Tuesday Through Wednesday Night]... Weak troughing over the U.S. will lift northeastward Tuesday night and an upper level ridge will begin to build eastward on Wednesday. At the lower levels, we'll stay on the western fringe of high pressure, with light low-level flow generally from the west. Afternoon seabreeze storms are expected both days, but with slightly lower coverage Wednesday due to the lack of upper level enhancement. Heavy rainfall will be possible Tuesday with isolated storms which could lead to localized flooding. Strong to severe wind gusts can't be ruled out either day, but conditions are not favorable for organized severe development. .LONG TERM [Thursday Through Monday]... Upper level ridging will continue to slowly expand eastward through the weekend while a weak pressure pattern remains in place at the surface. Daily chances for afternoon showers and thunderstorms with the sea-breeze are expected. PW values will climb back above 2" on Friday across the area. This increase in moisture, along with steadily increasing temperatures and instability, plus northwest flow aloft could lead to slightly higher chances for stronger storms Friday and Saturday. Heat indices are also expected to climb through the week with this increase in moisture and may approach our advisory criteria (108F) as we head into the weekend. && .AVIATION... [Through 18Z Tuesday] Scattered shower and thunderstorm coverage is expected across most of the region this afternoon with storms moving east to east- northeast. Activity will slowly decrease after peak heating hours and into the early evening hours. Expect MVFR to IFR conditions during thunderstorm passage with gusty variable winds up to 15-20 knots. LIFR visibility due to heavy downpours from stronger storms is possible. VFR conditions will prevail outside of thunderstorms with winds from the southwest at around 10 knots. Calm conditions expected overnight with winds from the southwest around 5 knots. && .MARINE... Showers and thunderstorms are expected morning for the next several days. Otherwise, expect relatively tranquil conditions with western winds of 15 knots or less and seas of 1 to 2 feet. && .FIRE WEATHER... No concerns. && .HYDROLOGY... Scattered to numerous showers and thunderstorms are expected for the next several days. Rainfall totals from these storms will likely be in the 1 to 2 inch range, so widespread flooding is not expected. Slow moving storms will drop locally higher rainfall totals, which could lead to localized flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 73 92 73 / 30 50 20 40 10 Panama City 76 88 76 88 77 / 50 50 40 40 20 Dothan 71 91 72 92 73 / 30 50 20 30 10 Albany 72 91 73 92 74 / 40 30 20 30 20 Valdosta 73 90 72 91 72 / 30 50 20 40 20 Cross City 75 88 74 90 74 / 30 50 30 40 20 Apalachicola 76 87 76 88 77 / 50 50 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DiCatarina SHORT TERM...Nguyen LONG TERM...Nguyen AVIATION...DiCatarina MARINE...Nguyen FIRE WEATHER...DVD HYDROLOGY...Nguyen
In the hours before
Special weather statement, Aug 5, 1:56 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
156 PM EDT Mon Aug 5 2019
FLZ016-017-026-027-051845-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
156 PM EDT Mon Aug 5 2019
...SPECIAL WEATHER STATEMENT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Greensboro, or 14 miles southwest of Quincy, moving
east at 35 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Quincy, Midway, Havana, Tallahassee, Greensboro, Tallahassee Comm
College, Gretna, Lake Bradford, Freemont, Littman, Brown House, Leon
Sinks, Juniper, Douglas City, Lake Munson, Florence, Hosford,
Scotland, Eight Mile Pond and Clio.
LAT...LON 3029 8488 3061 8485 3064 8457 3066 8435
3029 8429
TIME...MOT...LOC 1756Z 262DEG 31KT 3044 8477
98-DICATARINASpecial weather statement, Aug 5, 2:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
241 PM EDT Mon Aug 5 2019
FLZ016>018-028-GAZ158-051930-
Inland Taylor FL-Gadsden FL-Inland Jefferson FL-Leon FL-Thomas GA-
241 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GADSDEN...
JEFFERSON...NORTHWESTERN TAYLOR...LEON AND SOUTH CENTRAL THOMAS
COUNTIES UNTIL 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Doak Campbell Stadium, or near Tallahassee, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Havana, Midway, Woodville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Lake Bradford, Alma, Cody, Leon Sinks, Gaither Community
Center, Tallahassee Memorial Hosp, Miccosukee, Eight Mile Pond,
Drifton, Tallahassee Mall and Tallahassee Regional A/P.
LAT...LON 3026 8407 3027 8408 3028 8424 3030 8425
3031 8444 3062 8446 3071 8382 3038 8378
3039 8379 3038 8381 3035 8381 3032 8379
3031 8382 3030 8377 3021 8376
TIME...MOT...LOC 1841Z 262DEG 30KT 3044 8432
98-DICATARINAThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:29 AM EDT | Special Marine Warning | TAE | 46 min | |
| Aug 5, 8:27 AM EDT | Special Marine Warning | TAE | 63 min | |
| Aug 5, 9:48 AM EDT | Special Marine Warning | TAE | 27 min | |
| Aug 5, 10:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 5, 11:05 AM EDT | Special Marine Warning | TAE | 72 min | |
| Aug 5, 1:56 PM EDT | Special Weather Statement | TAE | Gadsden | 49 min |
| Aug 5, 2:41 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 49 min |
| Aug 5, 3:39 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 51 min |
| Aug 5, 4:25 PM EDT | Special Weather Statement | TAE | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.